Energy-crossing number relations for braided magnetic fields

DSpace/Manakin Repository

Open Research Exeter (ORE)

Energy-crossing number relations for braided magnetic fields

Please use this identifier to cite or link to this item: http://hdl.handle.net/10036/31092

Share:                 



Title: Energy-crossing number relations for braided magnetic fields
Author: Berger, M.A.
Publisher: American Physical Society
Journal: Physical Review Letters
Date Issued: 1993
URI: http://hdl.handle.net/10036/31092
DOI: 10.1103/PhysRevLett.70.705
Links: http://dx.doi.org/10.1103/PhysRevLett.70.705 http://link.aps.org/abstract/PRL/v70/p705
Abstract: This Letter derives lower bounds on the energy of braided magnetic fields, based on crossing number techniques pioneered by Freedman and He. Mean crossing numbers are defined for magnetic fields inside a cylinder; for configurations with a uniform axial component the square of the crossing number provides a lower bound for the free magnetic energy. An energy-crossing number relation is also derived for a random field with Gaussian amplitude distribution, in the limit of small correlation lengths. These results provide information on the structure of solar coronal loops and on the problem of coronal heating.
Type: Article
Description: M. A. Berger, Physical Review Letters, Vol. 70, pp. 705-708 (1993). "Copyright © 1993 by the American Physical Society."
ISSN: 0031-90071079-7114


Please note: Before reusing this item please check the rights under which it has been made available. Some items are restricted to non-commercial use. Please cite the published version where applicable.

Files in this item

Files Size Format View
energy-crossing number.pdf 632.3Kb PDF Thumbnail

This item appears in the following Collection(s)

Browse

My Account

Local Links